Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2008, 11:42 AM CDT for Craighead County, Greene County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 11:42 AM CDT (16:42 UTC)
- Expired
- Apr 22, 2008, 12:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 10:47 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:14 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 22, 10:14 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT TUE APR 22 2008 .UPDATE... AREA OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO PUSH INTO THE NORTHWEST PORTIONS OF THE CWA ACROSS NORTHEASTERN ARKANSAS. HAVE RAISED POPS TO CATEGORICAL IN THESE AREAS TO ACCOUNT FOR RAIN CHANCES. SOME OF THESE STORMS COULD BE STRONG TO EVEN SEVERE WITH THE MAIN HAZARDS BEING STRONG WINDS AND LARGE HAIL. THESE STORMS SHOULD CONTINUE TO PROPAGATE SOUTH TO SOUTHEAST SO HAVE INCREASED POPS FOR JUST ABOUT ALL LOCATIONS ALONG AND WEST OF THE MISSISSIPPI RIVER. WITH THE RAIN ACROSS NORTHEAST ARKANSAS...HAVE LOWERED HIGH TEMPERATURES FOR THE AREA WHERE RAIN IS EXPECTED THIS MORNING/AFTERNOON. NO OTHER CHANGES WERE MADE TO THE FORECAST AT THIS TIME. && .PREV DISCUSSION... /ISSUED 439 AM CDT TUE APR 22 2008/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY SURFACE BOUNDARY STRETCHING FROM THE UPPER MIDWEST THEN BACK THROUGH MISSOURI...KANSAS AND OKLAHOMA. REGIONAL INFRARED SATELLITE/WSR-88 RADAR TRENDS SHOW CONVECTION LOCATED PRIMARILY ALONG THE SURFACE BOUNDARY UPSTREAM. ACROSS THE MID SOUTH...TEMPERATURES RANGE FROM THE 50S TO LOWER 60S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. MAIN CONCERN IN THIS FORECAST PACKAGE IS CONVECTIVE CHANCES IN THE SHORT TERM. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...QUASI-STATIONARY WILL GRADUALLY DRIFT CLOSER TO THE MID SOUTH TODAY AND TONIGHT AND DISSIPATE AS IT ENCOUNTERS A RIDGE OF HIGH PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY. NONETHELESS...MID LEVEL SHORT WAVES WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ALONG THE PERIPHERY OF THE UPPER LEVEL RIDGE AND COMBINE WITH THE WARM AND MOIST UNSTABLE AIRMASS...RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS. CONVECTIVE ACTIVITY TODAY AND WEDNESDAY WILL BE COINCIDENT WITH DAYTIME HEATING. STRONG THUNDERSTORM CHANCES SHOULD REMAIN ISOLATED AT BEST TODAY AND WEDNESDAY. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AS THE UPPER LEVEL RIDGE BEGINS TO TRANSLATE EAST AND ANOTHER SHORTWAVE EMBEDDED WITHIN THE SOUTHWEST UPPER LEVEL FLOW MOVES ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. LONG TERM...(FRIDAY THROUGH MONDAY)...00Z LONG RANGE MODEL RUN SOLUTIONS INTRODUCE ADDITIONAL UNCERTAINTY IN OVERALL SYNOPTIC PATTERN AS RUN TO RUN CONTINUITY PROBLEMS PERSIST WITH THE ECMWF AND ESPECIALLY THE 00Z GFS. AS A RESULT...HAVE LEANED TOWARD A LOW CONFIDENCE 00Z ECMWF/18Z GFS BLEND. AT THIS TIME MODELS INDICATE A COLD FRONT WILL PUSH THROUGH THE AREA AT THE START OF THE PERIOD FRIDAY NIGHT INTO SATURDAY WITH ANOTHER FRONT MOVING THROUGH SUNDAY && .PRELIMINARY POINT TEMPS/POPS... MEM 84 64 84 64 / 30 20 20 30 MKL 82 57 83 58 / 30 20 10 20 JBR 78 58 81 61 / 80 20 20 30 TUP 83 60 84 59 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/CJC
Hazardous weather outlook, Apr 22, 11:38 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1138 AM CDT TUE APR 22 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1138 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS THESE AREAS AND A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED ACROSS THE WESTERN HALF OF THE MIDSOUTH THROUGH 800 PM CDT TODAY. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
In the hours before
Special weather statement, Apr 22, 9:56 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 956 AM CDT TUE APR 22 2008 ARZ008-221530- RANDOLPH AR- 956 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 25 MILES NORTH OF DALTON TO 19 MILES NORTHWEST OF RAVENDEN SPRINGS AT 956 AM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 22, 10:31 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1031 AM CDT TUE APR 22 2008 ARZ008-017-221615- RANDOLPH AR-LAWRENCE AR- 1031 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF DALTON TO 12 MILES WEST OF RAVENDEN AT 1031 AM CDT...MOVING SOUTH AT 37 MPH. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 22, 10:38 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CDT TUE APR 22 2008 MOZ113-221615- DUNKLIN MO- 1038 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MALDEN AT 1038 AM CDT... MOVING SOUTHEAST AT 17 MPH. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITY OF MALDEN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Apr 22, 11:10 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1110 AM CDT TUE APR 22 2008 ARZ017-018-026-221715- CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 1110 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF WALNUT RIDGE AT 1110 AM CDT...MOVING SOUTHEAST AT 31 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...HOXIE...JONESBORO...LAKE CITY... MARMADUKE...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
Special weather statement, Apr 22, 11:15 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1115 AM CDT TUE APR 22 2008 ARZ009-MOZ113-221715- CLAY AR-DUNKLIN MO- 1115 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF CORNING AT 1115 AM CDT...MOVING SOUTHEAST AT 23 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...CORNING...KENNETT...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
Special weather statement, Apr 22, 11:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1120 AM CDT TUE APR 22 2008 MOZ115-221715- PEMISCOT MO- 1120 AM CDT TUE APR 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF WARDELL AT 1120 AM CDT...MOVING EAST AT 18 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE... HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1215 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Tate, Tunica | 67 min |
| Apr 22, 2:32 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 46 min |
| Apr 22, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 58 min |
| Apr 22, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 52 min |
| Apr 22, 3:04 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 56 min |
| Apr 22, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 51 min |
| Apr 22, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| Apr 22, 3:51 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 54 min |
| Apr 22, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 39 min |
| Apr 22, 11:58 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 62 min |
| Apr 22, 12:05 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 55 min |
| Apr 22, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 61 min |
| Apr 22, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.